Switch Zyprexa to Abilify - lose weight?
- 1 Feb 2018 by Canadian115
- 2 February 2018
- abilify, zyprexa, schizophrenia, obesity, weight loss, weight, doctor, psychotic
I know Abilify is also known to gain weight. But I heard it is one of the least culprits when it comes to psychotic medicines. While Zyprexa is the worst culprit, by far.
I am about to ask my doctor to switch me to Abilify from Zyprexa for that reason. Will I lose weight?
My doctor first recommended Zeldox. But the side effects of that scare me. I think Abilify has less side effects. But my main goal is to get a medication that is helping me psychologically but also not adding pounds on me. I was athletic in my youth. Zyprexa made me over weight quick and impossible to lose any.
Hi, Canadian! Let me preface this by saying that every individual will react differently to every medication. That being said, you're correct that Zyprexa is one of the worst antipsychotic medications for causing weight gain. In controlled studies about 10% of users on Zeldox (called Geodon in the U.S.) gained weight whereas 1% to 10% gained weight on Abilify.
So it's kind of the luck of the draw, but you may be better off on Abilify.
Personally, I gained weight (not much, but a few pounds) on all the antipsychotics EXCEPT Abilify which I've been taking for about 5 years now.
I hope this helps you in making your decision and I wish you good luck.
Best regards, Wildcat
Maybe, maybe not. Your best bet is Geodon or Latuda.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 May 2013 • 4 answers
Posted 30 Sep 2013 • 4 answers
Posted 10 Nov 2013 • 2 answers
Posted 23 Mar 2015 • 1 answer
Posted 18 Jan 2018 • 4 answers